NEED HELP!!!! (STOOL COLOR)

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

ImaKeeper
Regular Member


Date Joined Nov 2007
Total Posts : 51
   Posted 9/8/2008 6:19 PM (GMT -7)   
OK well I guess if there was any place to put this question out and not be completely embarrased this would be it...so here it goes What does it mean when your BM is green??? nothing in my diet has changed only thing different is Im on an antibiotic cephalexin, and yes it has upset my stomach and given me diarrhea (not bad tho) but now Im due to end the antibiotic tommorrow and now I have what Im praying is the stomach flu...have gone to the bathroom 5x in the past hour....feeling nauseated and had some stomach pains...so any help would be greatly appreciated so I dont feel the need to call my dr.......

currently taking

pentasa, hyocosamine, zofran, acphix and started Remicade back in May


AlwaysRosie
Veteran Member


Date Joined Jan 2005
Total Posts : 8616
   Posted 9/8/2008 6:22 PM (GMT -7)   
If food passes too quickly thru the digestive track, it can be green (from bile).

I'm sure some of the others have a better explanation.

I hope you feel better quickly now that your antibiotic is done. *sighhhh*

Blessings!

In His Grip

AlwaysRosie           "We can't control the waves, but we can learn how to surf!!"

Psalms 139

Co-Moderator - Lupus Forum

UCTD, Inflammatory Arthritis, Diverticulosis, (recent dx - Sjogrens, Crohn’s 4/08)

Clickable Links:  Lupus Resources    Lupous.Org   Lupus Criteria (4 of 11)   Lupus Chapter Locator


sjkly
Veteran Member


Date Joined Dec 2007
Total Posts : 2113
   Posted 9/8/2008 6:25 PM (GMT -7)   
Rosie is correct, also excess iron (are you taking supplements) can cause green bms as can certain other medications.

pb4
Elite Member


Date Joined Feb 2004
Total Posts : 20576
   Posted 9/8/2008 6:53 PM (GMT -7)   
Stool color What it may mean Possible dietary causes
 
Green- Food is moving through the large intestine too quickly, such as due to diarrhea. As a result, bile doesn't have time to break down completely. Green leafy vegetables, green food coloring, such as in Kool-Aid or popsicles, iron supplements.
 
Light-colored, white or clay-colored A lack of bile in stool. This may indicate a bile duct obstruction. Certain medications, such as large doses of bi****h subslicylate (Kaopectate, Pepto-Bismol) and other anti-diarrheal drugs.
 
Yellow, greasy, foul-smelling Excess fat in the stool, such as due to a malabsorption disorder. Sometimes the protein gluten, such as in celiac disease. But see a doctor for evaluation.
 
Black- Bleeding in the upper gastrointestinal tract, such as the stomach. Iron supplements, bi****h subsalicylate (Kaopectate, Pepto-Bismol), black licorice.
Bright red Bleeding in the lower intestinal tract, such as the large intestine or rectum. Red food coloring, beets, cranberries, tomato juice or soup, red Jell-O or Kool-Aid.


:)


My bum is broken....there's a big crack down the middle of it! LOL :)


LMills
Veteran Member


Date Joined Apr 2008
Total Posts : 1753
   Posted 9/8/2008 7:19 PM (GMT -7)   
pb4-Really good information..I was wondering about this too.
Thank you!
20 years old, Diagnosed with severe Crohn's and colitis in May of 2008.
Currently taking:
Prednisone, pentasa, alinia, bentyl, prilosec, tandem plus, and the occasional ultracet
Surgery for ectopic pregnancy(very possibly due to Crohn's inflammation) in July of 2008.
Due to start Imuran September 17 depending on blood results.


ImaKeeper
Regular Member


Date Joined Nov 2007
Total Posts : 51
   Posted 9/8/2008 7:31 PM (GMT -7)   
Thank you all so much, Im just trying to think of what I could have possibly eaten that would have caused it..but again thanks I at least am able to relax now...I tend to panic very easy hmmm I wonder why????? have a great night everyone.....
currently taking

pentasa, hyocosamine, zofran, acphix and started Remicade back in May


LMills
Veteran Member


Date Joined Apr 2008
Total Posts : 1753
   Posted 9/8/2008 7:37 PM (GMT -7)   
Maybe the antibiotic? I am on one too and once I started taking it I started have more diarrhea and lately it has been deep green as well. Just a thought..
20 years old, Diagnosed with severe Crohn's and colitis in May of 2008.
Currently taking:
Prednisone, pentasa, alinia, bentyl, prilosec, tandem plus, and the occasional ultracet
Surgery for ectopic pregnancy(very possibly due to Crohn's inflammation) in July of 2008.
Due to start Imuran September 17 depending on blood results.


78SilvAnniv
Regular Member


Date Joined Apr 2008
Total Posts : 289
   Posted 9/8/2008 8:09 PM (GMT -7)   
I have also noticed bright/dark blue drinks (gatorade, powerade) can make stool green, too.
I have the ability of single-minded determination and accurate project focu....Hey, look, a cat!
 
Crohn's and UC are pretty darn crappy, but if you can't laugh at yourself, you'll cry. 
I'd much rather laugh.
2001 Dx'd with UC.  No remission.  5/2008 surgery, removal of 6" of left side colon.  Dx changed to Crohn's.  Remission for 8-9wks after surgery, symptoms returning after resuming 6MP.


miguelblanco
Regular Member


Date Joined Dec 2007
Total Posts : 131
   Posted 9/10/2008 8:51 AM (GMT -7)   
Probably the anti-biotic. I read the product labels on an anti-biotic recently, and it said that a change in stool color can indicate a secondary infection.
Probably want to tell the doc about it and see what they say.
Type I Diabetes- 29 yrs. (MiniMed Insulin Pump)
Celiac Disease- 8 yrs.
Crohn's Disease- (Nov. '06)
No meds at this time. (Don't agree with me.)


Nanners
Elite Member


Date Joined Apr 2005
Total Posts : 14995
   Posted 9/10/2008 9:07 AM (GMT -7)   
I drink a strawberry/watermelon Gatorade all the time and its pink in color. But always turns my poop a nice green. Nothing to be worried about.
Been living with Crohn's Disease for 32 years.  Currently on Asacol, Prilosec 60 mg, Estrace, Prinivil, Diltiazem, Percoset prn for pain and Calcium.  Resections in 2002 and 2005.  Recently diagnosed with Fibromyalgia and doing tests to see if I have Inflammatory Arthritis or AS.


mj8dokken
Regular Member


Date Joined Dec 2006
Total Posts : 149
   Posted 10/7/2008 12:57 PM (GMT -7)   

Oh great knowledgable one-

If your stool is light and I took pepto bismol, should I get checked for bile duct obstruction-or will it work itself out?


Bad flare May '06 resulted in CD diagnosis-symptoms for 10 yrs prior.
Asacol: 2400 mg/day
6mp: 150mg/day
Entocort: 9mg/day


gachrons
Veteran Member


Date Joined Mar 2007
Total Posts : 4527
   Posted 10/7/2008 1:39 PM (GMT -7)   
Green also could be a bacteria infection. lol gail
Hallarious woman over 50 ,CD ,IBS 27 years--resection,fistula's,obstructions,and still alive.lol gail


mj8dokken
Regular Member


Date Joined Dec 2006
Total Posts : 149
   Posted 10/7/2008 1:49 PM (GMT -7)   
What about the pale/clay colored, especially when it's D?

Bad flare May '06 resulted in CD diagnosis-symptoms for 10 yrs prior.
Asacol: 2400 mg/day
6mp: 150mg/day
Entocort: 9mg/day


pb4
Elite Member


Date Joined Feb 2004
Total Posts : 20576
   Posted 10/7/2008 3:01 PM (GMT -7)   
Stools that are pale, or clay- or putty-colored may result from problems in the biliary system (the drainage system of the gallbladder, liver, and pancreas).

Light-colored, white or clay-colored A lack of bile in stool. This may indicate a bile duct obstruction. Certain medications, such as large doses of bi****h subslicylate (Kaopectate, Pepto-Bismol) and other anti-diarrheal drugs.

:)
My bum is broken....there's a big crack down the middle of it! LOL :)

New Topic Post Reply Printable Version
Forum Information
Currently it is Wednesday, December 07, 2016 1:36 PM (GMT -7)
There are a total of 2,734,222 posts in 301,195 threads.
View Active Threads


Who's Online
This forum has 151319 registered members. Please welcome our newest member, Geezer Jock.
492 Guest(s), 13 Registered Member(s) are currently online.  Details
alephnull, Scaredy Cat, AngelsmamaDorseysdaughter, Hoshie, rocckyd, BillyBob@388, White Bird, pmm73, FL, catti, The king, julymorning, LanieG


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer